Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 1, NWS Midland/Odessa, TX

June 3, 2013Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 3, 2013, 9:04 AM CDT for Presidio County, Texas. It took effect at Jun 3, 2013, 11:15 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2013, 9:04 AM CDT (14:04 UTC)
In effect from
Jun 3, 2013, 11:15 AM CDT
Expired
Jun 3, 2013, 4:28 PM CDT
In force
5 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WGUS44 KMAF 031404
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
904 AM CDT MON JUN 3 2013

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY

THUNDERSTORMS SUNDAY NIGHT PRODUCED HEAVY LOCALIZED RAINFALL ON
BOTH SIDES OF THE RIO GRANDE IN THE VICINITY OF...AND UPSTREAM
OF...PRESIDIO.  AS A RESULT...THE RIO GRANDE IS RUNNING HIGH AND 
IS EXPECTED TO PEAK ABOVE FLOOD STAGE AT THE RIVER GAUGE 6 MILES WEST 
NORTHWEST OF PRESIDIO EARLY THIS AFTERNOON BEFORE RECEDING.
 
AN UPDATED FORECAST WILL BE ISSUED LATER TODAY.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-040604-
/O.NEW.KMAF.FL.W.0001.130603T1615Z-130604T0701Z/
/PIOT2.1.ER.130603T1615Z.130603T1800Z.130603T1901Z.NO/
904 AM CDT MON JUN 3 2013

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   MON   MON   TUE   TUE
                                                1PM   7PM   1AM   7AM
  PRESIDIO 6WNW   6.0  9.0    7.8   MON  8 AM   9.7   5.6   4.7   4.5

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   MON   MON   TUE   TUE
                                                1PM   7PM   1AM   7AM
  PRESIDIO 6WNW   1.8  2.7    2.4   MON  8 AM   3.0   1.7   1.4   1.4

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8AM MONDAY THE STAGE WAS 7.8 FEET (2.4 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 9.7 FEET (3.0 METERS) BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE 
  FLOOD PLAIN BETWEEN THE LEVEES.  

$$
1 follow-up statement
921 
WGUS84 KMAF 032128
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 PM CDT MON JUN 3 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY

THUNDERSTORMS SUNDAY NIGHT PRODUCED HEAVY LOCALIZED RAINFALL ON
BOTH SIDES OF THE RIO GRANDE IN THE VICINITY OF...AND UPSTREAM
OF...PRESIDIO.  AS A RESULT...THE RIO GRANDE HAS BEEN RUNNING HIGH.
HOWEVER...FLOOD STAGES ARE NOT EXPECTED TO BE REACHED ANYWHERE 
ALONG THE RIO GRANDE IN THE VICINITY OF PRESIDIO.  RIVER LEVELS
ARE RECEDING AND ARE EXPECTED TO CONTINUE RECEDING.

THIS IS THE FINAL STATEMENT FOR THIS EVENT. 

MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS 
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292

&&

TXC377-032158-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-130604T0701Z/
/PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
428 PM CDT MON JUN 3 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* AT  4PM MONDAY THE STAGE WAS 7.9 FEET (2.4 METERS). 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.6 FEET (2.6 
  METERS). THE RIVER WILL FALL TO 4.5 FEET (1.4 METERS) BY .
* IMPACT...AT 7.0 FEET (2.1 METERS)...MODERATE OVERBANK FLOODING 
  BETWEEN THE LEVEES BEGINS.  NO OTHER DAMAGE IS EXPECTED.
THIS CREST COMPARES TO A PREVIOUS CREST OF 9.8 FEET ON SEP 29 2012.
&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   MON   TUE   TUE   TUE
                                                7PM   1AM   7AM   1PM
  PRESIDIO 6WNW   6.0  9.0    7.9   MON  4 PM   5.6   4.7   4.5   4.4

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   MON   TUE   TUE   TUE
                                                7PM   1AM   7AM   1PM
  PRESIDIO 6WNW   1.8  2.7    2.4   MON  4 PM   1.7   1.4   1.4   1.3

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 3, 5:53 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 3, 5:53 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
553 AM CDT MON JUN 3 2013

.DISCUSSION...
PLEASE SEE 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD WITH GUSTY
SOUTH WINDS THIS AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS
LATER TODAY BUT CONFIDENCE IN TIMING AND LOCATION IS TOO LOW AT
THIS TIME TO MENTION IN TAFS.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT MON JUN 3 2013/

DISCUSSION...
AN UPPER RIDGE EXTENDING UP FROM MEXICO ACROSS THE REGION WILL
DOMINATE WX THIS WEEK.  THE RIDGE AXIS WILL SHIFT WEST LATER IN THE
WEEK BUT WILL NOT GO COMPLETELY AWAY.  OVERALL EXPECT WARM
TEMPERATURES WITH SOME CHANCE OF RAIN FOR LUCKY AREA RESIDENTS.

TEMPERATURES START TO CLIMB TODAY ABOVE NORMAL INTO THE MID 90S WITH
WIDESPREAD 100S EXPECTED TUESDAY AND WEDNESDAY.  OVERNIGHT TEMPS
WILL BE WARM IN THE 70S.  A SUMMER COLD FRONT WILL BLOW INTO THE
AREA WEDNESDAY NIGHT DROPPING TEMPS TO AROUND NORMAL FOR THURSDAY
AND FRIDAY.  TEMPERATURES BEGIN TO CLIMB AGAIN OVER THE WEEKEND.

DID HAVE STORMS DEVELOP YESTERDAY WEST OF THE AREA AND MOVE INTO
THE REGION OVERNIGHT.  SOME LOCATIONS RECEIVED A GOOD RAINFALL WITH
AN EARLY REPORT FROM PRESIDIO OF 1/2 INCH AND TATUM AT 0.42 INCH.
PARTS OF GAINES COUNTY RECEIVED AROUND A TENTH INCH OF RAIN.  AS FAR
AS HOW DRY IT HAS BEEN FOR IN THE CENTRAL PERMIAN BASIN FOR THE MONTHS
OF FEB THROUGH MAY HAVE ONLY HAD 0.10 INCH OF RAIN AT MAF.

AS FAR AS RAINFALL CHANCES TODAY MODEL QPF DEVELOPS PRECIP THIS
AFTERNOON FIRST OVER THE DAVIS MTNS THEN EXPANDING NORTH AND SOUTH
OVER THE HIGHER ELEVATIONS.  THIS PRECIP DRIFTS EAST ACROSS NEARBY
PLAINS.  STORMS OVER SE NM SHOULD MERGE WITH OTHER STORMS TO THE
NORTH AND PUSH INTO WESTERN PERMIAN BASIN AND UPPER TRANS PECOS
DURING THE EVENING.  WILL CONTINUE WITH LOW POPS OVER THE HIGHER
ELEVATIONS DURING THE AFTERNOON AND THESE SHIFTING EASTWARD DURING
THE EVENING.  THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY
EXTENDING DOWN ACROSS THE PANHANDLE INTO THE NRN CWA... BELIEVE MOST
STRONG/SEVERE STORMS SHOULD BE NORTH OF THE REGION BUT COULD END UP
WITH A FEW.  MAY BE A FEW STORMS ACROSS THE LOWER TRANS PECOS
TUESDAY AFTERNOON ALONG A DRYLINE AND ACROSS THE EASTERN EDGE OF THE
CWA WEDNESDAY AFTERNOON.  A BETTER CHANCE FOR MOST RESIDENTS TO SEE
RAINFALL WITH BE ALONG/BEHIND THE FRONT THURSDAY AND FRIDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

27
Hazardous weather outlook, Jun 3, 3:27 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 AM CDT MON JUN 3 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-040830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
327 AM CDT MON JUN 3 2013 /227 AM MDT MON JUN 3 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST NEW
MEXICO AND MUCH OF WEST TEXAS. A FEW SEVERE STORMS WILL BE
POSSIBLE GENERALLY ACROSS THE NORTHERN PERMIAN BASIN WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:46 PM CDTSpecial Weather StatementMAFCulberson44 min
Jun 2, 11:36 PM CDTAreal Flood AdvisoryMAFJeff Davis114 min
Jun 3, 1:50 AM CDTSpecial Weather StatementMAFGaines25 min
Jun 3, 2:25 AM CDTSpecial Weather StatementMAFGaines35 min

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.